Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 101, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 23, 2017, 3:14 AM CST. It took effect at Nov 24, 2017, 3:00 AM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2017, 3:14 AM CST (09:14 UTC)
- In effect from
- Nov 24, 2017, 3:00 AM CST
- Expired
- Nov 25, 2017, 6:00 PM CST
- In force
- 39 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
937 WHUS73 KMKX 230914 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 AM CST THU NOV 23 2017 ...BRISK WESTERLY WINDS AND HIGH WAVES FRIDAY AND FRIDAY NIGHT... LMZ643>646-231715- /O.NEW.KMKX.SC.Y.0101.171124T0900Z-171125T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 AM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST SATURDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS BECOMING WEST TO NORTHWEST FRIDAY NIGHT. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
11 follow-up statements
212 WHUS73 KMKX 231522 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CST THU NOV 23 2017 ...BRISK WINDS AND HIGH WAVES FRIDAY AND FRIDAY NIGHT... LMZ643>646-232330- /O.CON.KMKX.SC.Y.0101.171124T0900Z-171125T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST SATURDAY... * WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS LATER TONIGHT...BECOMING WEST TO NORTHWEST FRIDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
481 WHUS73 KMKX 232108 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CST THU NOV 23 2017 ...BRISK WINDS AND HIGH WAVES EXPECTED FRIDAY AND FRIDAY NIGHT... LMZ643>646-240515- /O.CON.KMKX.SC.Y.0101.171124T0900Z-171125T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 PM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST SATURDAY... * WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS LATER TONIGHT...BECOMING WEST TO NORTHWEST FRIDAY NIGHT. A FEW GUSTS TO 35 KNOTS ON FRIDAY. * WAVES: BUILDING TO 3 TO 6 FEET LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
720 WHUS73 KMKX 240508 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1108 PM CST THU NOV 23 2017 ...BRISK WINDS AND HIGH WAVES EXPECTED FRIDAY AND FRIDAY NIGHT... LMZ643>646-241315- /O.CON.KMKX.SC.Y.0101.171124T0900Z-171125T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1108 PM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST SATURDAY... * WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATER TONIGHT...BECOMING WEST TO NORTHWEST FRIDAY NIGHT. A FEW GUSTS TO 35 KNOTS ON FRIDAY. * WAVES: BUILDING TO 3 TO 6 FEET FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
127 WHUS73 KMKX 240905 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 AM CST FRI NOV 24 2017 ...STRONG WINDS AND HIGH WAVES EXPECTED TODAY THROUGH SATURDAY... LMZ643>646-241715- /O.EXT.KMKX.SC.Y.0101.000000T0000Z-171125T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 AM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST SATURDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...DIMINISHING FOR A TIME AND BECOMING WEST TO NORTHWEST LATER THIS EVENING. * WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
979 WHUS73 KMKX 241533 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CST FRI NOV 24 2017 ...STRONG WINDS AND HIGH WAVES EXPECTED TODAY THROUGH SATURDAY... LMZ643>646-242345- /O.CON.KMKX.SC.Y.0101.000000T0000Z-171125T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 AM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...DIMINISHING FOR A TIME AND BECOMING WEST TO NORTHWEST LATER THIS EVENING. * WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
564 WHUS73 KMKX 242059 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 PM CST FRI NOV 24 2017 ...GUSTY WINDS AND HIGHER WAVES EXPECTED THROUGH SATURDAY... LMZ643>646-250500- /O.CON.KMKX.SC.Y.0101.000000T0000Z-171125T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 259 PM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...DIMINISHING FOR A TIME AND BECOMING WEST TO NORTHWEST LATER THIS EVENING. * WAVES: 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
346 WHUS73 KMKX 250341 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 PM CST FRI NOV 24 2017 ...GUSTY WINDS AND HIGHER WAVES EXPECTED THROUGH SATURDAY... LMZ643>646-251145- /O.CON.KMKX.SC.Y.0101.000000T0000Z-171125T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 PM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
044 WHUS73 KMKX 250830 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 AM CST SAT NOV 25 2017 ...GUSTY WINDS THROUGH THIS AFTERNOON... LMZ643>646-251630- /O.CON.KMKX.SC.Y.0101.000000T0000Z-171125T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 230 AM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. THE HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
475 WHUS73 KMKX 251507 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 AM CST SAT NOV 25 2017 ...GUSTY NORTHWEST WINDS TO CONTINUE THROUGH THE AFTERNOON... LMZ643>646-252315- /O.EXT.KMKX.SC.Y.0101.000000T0000Z-171126T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 907 AM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTHWEST 15 TO 25 KNOTS. FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET. HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
746 WHUS73 KMKX 252011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 211 PM CST SAT NOV 25 2017 ...GUSTY NORTHWEST WINDS TO CONTINUE THROUGH THE LATE AFTERNOON... LMZ643>646-260000- /O.CON.KMKX.SC.Y.0101.000000T0000Z-171126T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 211 PM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: NORTHWEST 15 TO 20 KNOTS. FEW GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET. HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
142 WHUS73 KMKX 252350 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 550 PM CST SAT NOV 25 2017 LMZ643>646-260100- /O.EXP.KMKX.SC.Y.0101.000000T0000Z-171126T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 550 PM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS HAVE DIMINISHED CONSIDERABLY OVER THE PAST HOUR AND ARE NOW BELOW 20 KNOTS AT ALL THE BUOYS BETWEEN SHEBOYGAN AND WINTHROP HARBOR, THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CST THIS EVENING. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 11:57 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 22, 11:57 PM CST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1157 PM CST Wed Nov 22 2017 .UPDATE... Most of the radar returns are still not reaching the ground (called VIRGA). However some areas to the north getting some very light snow with mainly trace amounts, but a few areas with stronger returns could see a brief dusting. && .AVIATION(06Z TAFS)... Patchy MVFR/IFR vsbys in light snow mainly north of Milwaukee. Most of the radar returns are not reaching the ground. However some areas to the north getting some very light snow with mainly trace amounts, but a few areas with stronger returns could see a brief dusting. Mainly VFR conditions are expected through the TAF period. A trough will approach from the west tonight, pushing across southern Wisconsin in the morning. The atmosphere remains dry below about 4 kft, so it has been difficult for much of the associated precip on radar to reach the ground tonight. However we could still see a brief period of light snow or flurries that do. We should see the threat of any precip push east by about 11z Thursday with clearing skies rolling in after 13z Thu. && .PREV DISCUSSION... (Issued 913 PM CST Wed Nov 22 2017) UPDATE... Most of the radar returns are not reaching the ground (called VIRGA). Few areas with stronger returns could see a brief period of flurries, but no accumulations. MARINE... Southwest winds tonight and Thursday. Winds below small craft criteria. A deep through of low pressure will approach the area on Friday with strong southerly winds kicking in by sunrise on Friday and peaking during the afternoon. Winds will decrease as the trough moves overhead, but pick up again out of the west northwest by Friday evening and remain elevated through Saturday. A small craft advisory will likely be needed from early Friday morning through the afternoon on Saturday. Another small craft advisory may be needed early next week with the arrival of another trough of low pressure. PREV DISCUSSION... (Issued 621 PM CST Wed Nov 22 2017) UPDATE... The atmosphere remains dry below about 5-7kft, so it will be difficult for most of the associated precip on radar to reach the ground tonight. However we could see a brief period of flurries that do, but no accumulation is expected. The 4 miles and haze when the highest reflectivity passed over Boscobel KOVS may mean some very light snow did reach the ground. AVIATION(00Z TAFS)... VFR conditions are expected through the TAF period. A trough will approach from the west tonight, pushing across southern Wisconsin in the morning. The atmosphere remains dry below about 5-7kft, so it will be difficult for most of the associated precip on radar to reach the ground tonight. However we could see a brief period of flurries that do, but no accumulation is expected. The 4 miles and haze when the highest reflectivity passed over Boscobel KOVS at 2353Z may mean some very light snow did reach the ground. We should see the threat of any precip push east by about 10z Thursday with clearing skies rolling in after 12z Thu. Winds will veer from southwest to west Thursday morning. PREV DISCUSSION... (Issued 236 PM CST Wed Nov 22 2017) DISCUSSION... Tonight and Thursday...Forecast confidence is high. A fast moving short wave with a weak surface trough reflection will push through the western Great Lakes tonight into early Thursday morning. The warm air advection ahead of it is quite robust into the evening upstream, but weakens as it drifts into Wisconsin. Cross-sections show the lowest 7kft is quite dry during the best forcing, with saturation lowering to a min of about 5kft toward sunrise. By then, the forcing is off to the east. The previous forecast limited any potential for a dusting of light snow to our far northern forecast area, on the order of a 15-20 percent chance...pretty low. We could see some flurries reach to Madison and Milwaukee, but this would be pretty light stuff and no accumulation is expected. Clouds will clear quickly from west to east Thursday morning with highs sticking close to normal for this time of year. Friday through Monday...Forecast confidence is high. Another short wave with a stronger surface trough will push through the Great Lakes on Friday with a cold front sliding east during the evening. We see a strong surge of warm air into southern Wisconsin ahead of the front on Friday and this should push temps into the 50s with a 60 here and there not out of the question, especially west of Madison. We should get into some deeper mixing with the warm air and a mix of clouds and sun, thus we tap into some rather strong winds aloft. So, look for a seasonably mild and windy day. The better forcing stays well to the north of southern Wisconsin, so no precip is expected with the trough/cold frontal passage. High pressure settles in for the rest of the weekend with temperatures falling back to more normal levels for Saturday and Sunday. It looks dry with abundant sunshine. Another trough will approach on Monday. Again, the surge of warm air ahead of the trough will push temps above normal for early in the week. Monday still looks dry with the trough still well to our west. Tuesday...Forecast confidence is medium. A cold front will push through the area Monday night or Tuesday, depending on the model. At this point, it's too early for confidence on timing/pattern details, but most solutions don't show much in the way of precip with this one due to the overall dry atmosphere. It looks on the warmer side, so rain is the bigger threat vs snow. AVIATION(21Z TAFS)... VFR conditions are expected through the TAF period. A trough will approach from the west tonight, pushing across southern Wisconsin in the morning. The atmosphere remains dry below about 5-7kft, so it will be difficult for any associated precip to reach the ground tonight. We could see a few flurries at Milwaukee and Madison, but no accumulation is expected. We should see the threat of any precip push east by about 10z Thursday with clearing skies rolling in after 12z Thu. Winds will veer from southwest to west Thursday morning. MARINE... A deep through of low pressure will approach the area on Friday with strong southerly winds kicking in by sunrise on Friday and peaking during the afternoon. Winds will decrease as the trough moves overhead, but pick up again out of the west northwest by Friday evening and remain elevated through Saturday. A small craft advisory will likely be needed from early Friday morning through the afternoon on Saturday. Another small craft advisory may be needed early next week with the arrival of another trough of low pressure. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Thursday and Aviation/Marine...Davis Thursday Night through Wednesday...Davis
Hazardous weather outlook, Nov 22, 3:28 PM CST, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 PM CST Wed Nov 22 2017 WIZ046-047-051-052-056>060-062>072-232130- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 PM CST Wed Nov 22 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-232130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 PM CST Wed Nov 22 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Winds and waves will likely reach Small Craft Advisory levels Friday and Saturday. Winds and waves will may reach Small Craft Advisory levels Tuesday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.